MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 5.0x220x150 sterling balloon catheter was advanced for dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.The device was removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.Updated the batch/lot# to 26161274.B3: updated the event date to (b)(6) 2020.Device evaluated by mfr: returned product consisted of a sterling balloon catheter and part of an introducer sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a longitudinal tear in the balloon 18.5cm from the tip and is approximately 4.2cm long.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 5.0x220x150 sterling balloon catheter was advanced for dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.The device was removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient' status was fine.It was further reported that the lesion was 80% stenosed, non tortuous and mildly calcified.The balloon rupture during the first inflation.
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.Updated the batch/lot# to 26161274.B3: updated the event date to (b)(6) 2020.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10978377
Report Number2134265-2020-17267
Device Sequence Number3186926
Product Code LIT
UDI-Device Identifier08714729845409
UDI-Public08714729845409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0026161274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/28/2021
02/23/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/08/2021
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1